Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
holdthescroll

Accutane Course #2 ... =(

Recommended Posts

Two years ago, I took a high dose of Accutane under a dermatologist's supervision because I wanted to rid myself of severe cystic acne, and I had tried every possible treatment. Ten months, tons of money, and many periodic derm appointments/blood tests later, my skin had significantly improved and my dose ended. But those ten months were absolutely the worst of my entire life. I clearly remember the side effects in those last couple of months. My eyes were the worst. I used to hate "passing period" at high school because the air conditioning units in the hallways made my eyes so incredibly dry that I would start shedding tears as I walked between classes. Next was my skin. Every time I talked for prolonged periods or laughed or was even slightly embarrassed, my face and my arms would turn flush pink; I could feel it happening but there was nothing that I could do. My skin burned so easily that I had to avoid going outside altogether. I would get nose bleeds randomly. My lips would crack and damage if I didn't apply Aquaphor more than once an hour. I felt like I couldn't do anything social. I can't say that Accutane made me depressed, but I was undeniably in physical pain for an extended period and that was a depressing year no matter how I look at it.

Unfortunately, my skin only partially cleared after this hell dose ended, and I still haven't had a day where I could look myself in the mirror and see a completely clear face. Honestly, the last time that my skin was totally clear was when I was 11 years old. Post-hell, (my freshman year at college) I gave up on my acne entirely. The thought of rubbing another oil on my face, taking another prescription med, or talking to another derm nauseated me. Of course, I still had many pimples and ugly scarring from the Accutane, and a terrible pink skin tone which irritated me because, prior to Accutane, people would tell me that I could pass for Hispanic after I came back from vacations. I vowed to never touch Accutane again.

Sophomore year, I started playing around with holistic treatments (Apple Cider Vinegar, diet changes), and this year, I went out and purchased Dan's regimen, which I have been using with good success. My face hasn't been this clear in a while, but after a lot of thought, I am considering going through a second course of Accutane. Using the regimen with success is very hard for me to do. It is inconvenient to have to wake up, take a shower, and care for my face in time for class, and then at night to have to take a shower, and care for my face once more before going to sleep. I estimate that I have to spend over an hour a day, every day, without missing a day or dose, to maintain this level of clarity that I have now (which isn't 100% clear). It makes me less productive.

Before I take the plunge, visit the derm, take periodic blood tests, spend lots of money on accessory face products, and cancel my Spring Break plans to Mexico, I want to KNOW how likely this course of Accutane is to completely remove all acne from my face. Have you taken a second course of Accutane before? Have you been in a similar position?

I would like to hear from you.

Link to comment
Share on other sites

I'm not a doctor and I don't know much about this drug BUT...

I've had three cycles (currently on the third) and from experience I would say it's pretty much the same. Same side effects, same dry eyes and lips, same skin irritation & sensitivity, etc. The only difference is that I'm prepared for it!

But from what you've said I would suggest a lower dosage, although it may take longer, you won't be suffering such unbearable side effects.

best of luck ~

Link to comment
Share on other sites

I'm not a doctor and I don't know much about this drug BUT...

I've had three cycles (currently on the third) and from experience I would say it's pretty much the same. Same side effects, same dry eyes and lips, same skin irritation & sensitivity, etc. The only difference is that I'm prepared for it!

But from what you've said I would suggest a lower dosage, although it may take longer, you won't be suffering such unbearable side effects.

best of luck ~

You're on your third cycle? Did the first two fail to clear you up? I wouldn't want to go through the sides again unless I knew that I would have at least a 90% of clearing up for years. How bad was your acne after the first cycle that made it necessary for a second?

Link to comment
Share on other sites

I'm not a doctor and I don't know much about this drug BUT...

I've had three cycles (currently on the third) and from experience I would say it's pretty much the same. Same side effects, same dry eyes and lips, same skin irritation & sensitivity, etc. The only difference is that I'm prepared for it!

But from what you've said I would suggest a lower dosage, although it may take longer, you won't be suffering such unbearable side effects.

best of luck ~

You're on your third cycle? Did the first two fail to clear you up? I wouldn't want to go through the sides again unless I knew that I would have at least a 90% of clearing up for years. How bad was your acne after the first cycle that made it necessary for a second?

I have moderate acne (mainly on my cheeks/chin), but it always seems to come back 4-5 months or so after I finish my cycles. My face gets extremely oily without the pill and it's wonderful not having to worry about it using Accutane.

As for how bad it got after my 1st cycle was finished -

Once I stop taking the medication, the oil slowly creeps back... along with my acne. It DEFINITELY wasn't as bad as it was pre-accutane, but it gets to the point where I need the pill back.

I really have no idea how many cycles are necessary to have lasting results, all I know is that I expect to see acne again once my pills run out. (unfortunately :wall: )

It may be different for you, but I can only speak from experience.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×